MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION ATRIUM ICAST COVERED STENT; PTFE COVERED STENT

ATRIUM MEDICAL CORPORATION ATRIUM ICAST COVERED STENT; PTFE COVERED STENT
Model Number 85424
Health Effect - Clinical Code No Information (3190)
Date of Event 09/08/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Event or Problem Description
The procedure was done from the brachial artery and the stent was attempted to be placed in the left internal iliac.It was pretty tortuous and the physician reported that a 10x38 stent would not pass through a 7fr sheath.
 
Additional Manufacturer Narrative
Additional information concomitant medical products.Engineering analysis: the investigation into the reason for the complaint is difficult because the device was not returned.The lot qualification data for this catheter lot indicates that the crimped stent diameters were within the acceptable range.The introducer sheath used in the case was also not returned.During the final lot qualification data shows that all 59 test samples were able to pass through the 7fr introducer sheath without issue.Since december of 2013 over 30,000 test units have been passed through the introducer sheath without a failure for the inability of the stent to pass through the introducer sheath.The product in question has also been subjected to simulated use in a tortuous iliac artery model whereas the stent delivery system is advanced contra laterally over the iliac arch through a 7fr 55cm long cook check flow performer introducer sheath.The stent is then deployed at nominal pressure as specified on the product label and the balloon deflated and withdrawn back through the introducer sheath.This testing was conducted numerous times while being submerged in a heated water bath at 37°c (body temperature) during design verification testing of the product.None of the product tested had any issue passing into and through the introducer sheath.Engineering summary: a full review of the catheter lot history records for the device in question was performed.The records indicate that this lot of catheters passed atriums final lot qualification testing.This inspection requires that the catheter lot must pass the following: ability of the stent and delivery system to be passed through the labeled introducer sheath.Ability to deploy the stent at nominal pressure (8atm).Ability to withdraw the deflated balloon catheter back through the labeled introducer sheath ability of the delivery system to withstand 10 inflate/deflate cycles at the rated burst pressure (12atm) without leaks or failures.Balloon burst testing.The balloon must burst over the rated burst pressure specified on the label (12atm) manifold to shaft tensile testing.Samples when tensile tested must not break or separate below 3.37 lbs.Result: all quality inspection samples passed this final inspection without any non-conformances noted during the final lot qualification testing.Conclusion: based on the details of the event and the successful lot qualification test data, atrium can find no fault with the lot of stent delivery systems in question.Without the icast covered stent delivery system and the introducer sheath used in the case a root cause cannot be determined for the complaint.Clinical evaluation: when a delivery catheter is not compatible with a sheath it would create a procedural delay while the appropriate items are located and prepared.This event would require the physician to exchange the sheath for one with a larger lumen causing a delay in the procedure.The instructions for use warn that the appropriate size device and accessories should be selected prior to introduction.

Brand Name
ATRIUM ICAST COVERED STENT
Common Device Name
PTFE COVERED STENT
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
5 wentworth drive
hudson NH 03051
MDR Report Key5973710
Report Number1219977-2016-00197
Device Sequence Number11032535
Product Code JCT
UDI-Device Identifier00650862854244
UDI-Public00650862854244
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date10/05/2018
Device Model Number85424
Device Catalogue Number85424
Device Lot Number229367
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/08/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/23/2016
Supplement Report FDA Received Date10/13/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7FR SHEATH
Outcome Attributed to Adverse Event Required Intervention;